MAUDE Adverse Event Report: GREATBATCH MEDICAL FLOWGUARD INTRODUCER KIT, 7FR; INTRODUCER, CATHETER

GREATBATCH MEDICAL FLOWGUARD INTRODUCER KIT, 7FR; INTRODUCER, CATHETER
Model Number 10730-001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sheath of the flowguard introducer was returned and visually analyzed.The returned sheath was visually inspected and observed that the tube was detached from the handle.Further, visual inspection of the handle observed hole punch marks on the base of the handle, indicating the hole punches would have been visible below the handle.Device history records were reviewed and no anomalies were found.All evidence indicates the device met specification prior to leaving greatbatch medical.A review of manufacturing and inspection procedures was performed; after molding the sheaths are 100% visually inspected to verify the hole punches are not visible below the handle.During the manufacturing sheaths are monitored and random samples are visually inspected for defects, dimensionally inspected for length, and destructively tested for handle integrity.During packaging sheaths are 100% visually inspected for defects, including the presence of hole punches are visible below the handle.The root cause of the handle detach is either due to the tube not being properly positioned during molding, potentially related to an associate error in positioning tube or core pins too smooth causing tube "blow off" during molding cycle.This is the (b)(4) reported incident and the occurrence rate is (b)(4)% which is within the acceptable occurrence rate of (b)(4)% documented in the risk documentation.Though there was surgical intervention, no patient injuries reported as the result of the tube detaching from the handle.As a result, greatbatch medical has determined no corrective actions will be taken at this time.Greatbatch medical will continue to actively monitor information received from the field and will reassess if further events are received.
 
Event or Problem Description
It was reported that during the lead implant procedure, while advancing the lead through the introducer, it became difficult to maneuver and the dr.Split the introducer.When the introducer was split the valve came loose from the sheath.The sheath was just visible in the v.Cephalica and the dr.Was able to grab the introducer.
 
Additional Manufacturer Narrative
The occurrence rate is within the acceptable occurrence rate per greatbatch medical risk documentation.Corrective and preventive actions are detailed in a capa e.G.Procedural improvements to the inspection process.

Brand Name
FLOWGUARD INTRODUCER KIT, 7FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key5917482
Report Number2183787-2016-00078
Device Sequence Number724609
Product Code DYB
UDI-Device Identifier00821329400155
UDI-Public(01)00821329400155(17)171116(10)W3278805
Combination Product (Y/N)N
PMA/510(K) Number
K040150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2017
Device Model Number10730-001
Device Catalogue NumberN/A
Device Lot NumberW3278805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;